Should You Expect Side-Effects When You Stop Taking Birth Control Pills?
Most couples want to take a considered approach to raising a family, and this will often mean the woman opting to take hormonal birth control pills. These will certainly work well and allow the couple to continue physical relations, but there may come a time when they want to think about conception and will need to discontinue the regime. But will there be side effects, and what can happen when you stop taking birth control pills?
Ramping Up and Ramping Down
If you are in this position, you may have noticed certain changes to your body from a mental, physical or emotional state when you opted to take the pills in the first place. These may have been quite challenging at the time, but you may have learned to live with them and, often, they simply fade away.
As you can imagine, your body may take time to adjust when you discontinue the use of the pill as well. After all, it will need to get rid of extra oestrogen in your body, and this may take time to work itself through.
Unfortunately, there's no such thing as a "predictable" reaction, as everyone is different. Your general state of health, your lifestyle and even your genetics may determine whether you see any after-effects in this situation.
Don't be surprised if you experience a lot more cramping, more blood during a period and elevated pain. While this may certainly be apparent, it should not be severe, and anything critical could indicate an underlying condition.
You may lose some of the weight that you gained when taking the pill due to fluid retention. You may also lose some appetite and should try to maintain a healthy and nourishing diet in all cases.
Some women may experience emotional issues or mood swings. Remember, you have been regulating your hormones, and they play a significant part in those swings.
On the other hand, you may have experienced a lot more anxiety, anger or sadness when you were taking the pill, and in this case, you may find that things revert to how they were before. You may need to introduce some lifestyle changes to cut down on any stressful situations while you learn to rebalance everything.
No matter what happens when you come off the pill, don't go through this alone. Of course, talk with your significant other, and they will undoubtedly help, but get in touch with a gynaecologist, too, so they can ensure that everything checks out.